Liouville type results for periodic and almost periodic linear operators

Luca Rossi

Annales de l'I.H.P. Analyse non linéaire (2009)

  • Volume: 26, Issue: 6, page 2481-2502
  • ISSN: 0294-1449

How to cite


Rossi, Luca. "Liouville type results for periodic and almost periodic linear operators." Annales de l'I.H.P. Analyse non linéaire 26.6 (2009): 2481-2502. <>.

author = {Rossi, Luca},
journal = {Annales de l'I.H.P. Analyse non linéaire},
keywords = {linear parabolic operator; Liouville theorem; periodic solutions; almost periodic solutions; maximum principle; periodic principal eigenvalue; Dirichlet or Robin boundary conditions},
language = {eng},
number = {6},
pages = {2481-2502},
publisher = {Elsevier},
title = {Liouville type results for periodic and almost periodic linear operators},
url = {},
volume = {26},
year = {2009},

AU - Rossi, Luca
TI - Liouville type results for periodic and almost periodic linear operators
JO - Annales de l'I.H.P. Analyse non linéaire
PY - 2009
PB - Elsevier
VL - 26
IS - 6
SP - 2481
EP - 2502
LA - eng
KW - linear parabolic operator; Liouville theorem; periodic solutions; almost periodic solutions; maximum principle; periodic principal eigenvalue; Dirichlet or Robin boundary conditions
UR -
ER -


  1. [1] Agmon S., On positive solutions of elliptic equations with periodic coefficients in R n , spectral results and extensions to elliptic operators on Riemannian manifolds, in: Differential Equations, Birmingham, Alabama, 1983, North-Holland Math. Stud., vol. 92, North-Holland, Amsterdam, 1984, pp. 7-17. Zbl0564.35033MR799327
  2. [2] Amerio L., Prouse G., Almost-Periodic Functions and Functional Equations, Van Nostrand Reinhold, New York, 1971. Zbl0215.15701MR275061
  3. [3] Avellaneda M., Lin F.-H., Un théorème de Liouville pour des équations elliptiques à coefficients périodiques, C. R. Acad. Sci. Paris Sér. I Math.309 (5) (1989) 245-250. Zbl0691.35022MR1010728
  4. [4] Berestycki H., Capuzzo-Dolcetta I., Nirenberg L., Superlinear indefinite elliptic problems and nonlinear Liouville theorems, Topol. Methods Nonlinear Anal.4 (1) (1994) 59-78. Zbl0816.35030MR1321809
  5. [5] Bidaut-Véron M.-F., Initial blow-up for the solutions of a semilinear parabolic equation with source term, in: Équations aux dérivées partielles et applications, Gauthier–Villars/Éd. Sci. Méd. Elsevier, Paris, 1998, pp. 189-198. Zbl0914.35055MR1648222
  6. [6] Bochner S., Beiträge zur Theorie der fastperiodischen Funktionen, Math. Ann.96 (1) (1927) 119-147. Zbl52.0261.01MR1512308JFM52.0261.01
  7. [7] Bohr H., Zur Theorie der Fastperiodischen Funktionen II. Zusammenhang der fastperiodischen Funktionen mit Funktionen von unendlich vielen Variabeln; gleichmässige Approximation durch trigonometrische Summen, Acta Math.46 (1–2) (1925) 101-214. Zbl51.0212.02MR1555201JFM51.0212.02
  8. [8] Brezis H., Chipot M., Xie Y., Some remarks on Liouville type theorems, in: Recent Advances in Nonlinear Analysis, World Sci. Publ., Hackensack, NJ, 2008, pp. 43-65. Zbl05375300MR2410737
  9. [9] Caffarelli L.A., Cabré X., Fully Nonlinear Elliptic Equations, Amer. Math. Soc. Colloq. Publ., vol. 43, American Mathematical Society, Providence, RI, 1995. Zbl0834.35002MR1351007
  10. [10] Capuzzo Dolcetta I., Cutrì A., Hadamard and Liouville type results for fully nonlinear partial differential inequalities, Commun. Contemp. Math.5 (2003) 435-448. Zbl1040.35024MR1992357
  11. [11] Cutrì A., Leoni F., On the Liouville property for fully nonlinear equations, Ann. Inst. H. Poincaré Anal. Non Linéaire17 (2) (2000) 219-245. Zbl0956.35035MR1753094
  12. [12] Dancer E.N., Du Y., Some remarks on Liouville type results for quasilinear elliptic equations, Proc. Amer. Math. Soc.131 (6) (2003) 1891-1899, (electronic). Zbl1076.35038MR1955278
  13. [13] De Giorgi E., Sulla differenziabilità e l'analiticità delle estremali degli integrali multipli regolari, Mem. Accad. Sci. Torino Cl. Sci. Fis. Mat. Natur. (3)3 (1975) 25-43. Zbl0084.31901
  14. [14] Fink A.M., Almost Periodic Differential Equations, Lecture Notes in Math., vol. 377, Springer-Verlag, Berlin, 1974. Zbl0325.34039MR460799
  15. [15] Gidas B., Spruck J., A priori bounds for positive solutions of nonlinear elliptic equations, Comm. Partial Differential Equations6 (8) (1981) 883-901. Zbl0462.35041MR619749
  16. [16] Gilbarg D., Serrin J., On isolated singularities of solutions of second order elliptic differential equations, J. Anal. Math.4 (1955/1956) 309-340. Zbl0071.09701MR81416
  17. [17] Gilbarg D., Trudinger N.S., Elliptic Partial Differential Equations of Second Order, Grundlehren Math. Wiss., vol. 224, second ed., Springer-Verlag, Berlin, 1983. Zbl0562.35001MR737190
  18. [18] Hile G.N., Mawata C.P., Liouville theorems for nonlinear parabolic equations of second order, Differential Integral Equations9 (1) (1996) 149-172. Zbl0840.35043MR1364039
  19. [19] Hu Z., Mingarelli A.B., On a question in the theory of almost periodic differential equations, Proc. Amer. Math. Soc.127 (9) (1999) 2665-2670. Zbl0924.34039MR1485481
  20. [20] Hu Z., Mingarelli A.B., Almost periodicity of solutions for almost periodic evolution equations, Differential Integral Equations18 (4) (2005) 469-480. Zbl1212.34172MR2122710
  21. [21] Kuchment P., Pinchover Y., Integral representations and Liouville theorems for solutions of periodic elliptic equations, J. Funct. Anal.181 (2) (2001) 402-446. Zbl0986.35028MR1821702
  22. [22] Ladyženskaja O.A., Solonnikov V.A., Ural'ceva N.N., Linear and Quasilinear Equations of Parabolic Type, Transl. Math. Monogr., vol. 23, American Mathematical Society, Providence, RI, 1967, translated from the Russian by S. Smith. Zbl0174.15403MR241822
  23. [23] Li P., Wang J., Polynomial growth solutions of uniformly elliptic operators of non-divergence form, Proc. Amer. Math. Soc.129 (12) (2001) 3691-3699, (electronic). Zbl0989.35042MR1860504
  24. [24] Li Y., Zhang L., Liouville-type theorems and Harnack-type inequalities for semilinear elliptic equations, J. Anal. Math.90 (2003) 27-87. Zbl1173.35477MR2001065
  25. [25] Lieberman G.M., Second Order Parabolic Differential Equations, World Scientific Publishing, River Edge, NJ, 1996. Zbl0884.35001MR1465184
  26. [26] Mingarelli A.B., Pu F.Q., Zheng L., A counterexample in the theory of almost periodic differential equations, Rocky Mountain J. Math.25 (1) (1995) 437-440. Zbl0833.34041MR1340018
  27. [27] Moser J., Struwe M., On a Liouville-type theorem for linear and nonlinear elliptic differential equations on a torus, Bull. Braz. Math. Soc. (N.S.)23 (1–2) (1992) 1-20. Zbl0787.35028MR1203171
  28. [28] Phóng V.Q., Stability and almost periodicity of trajectories of periodic processes, J. Differential Equations115 (2) (1995) 402-415. Zbl0815.34050MR1310938
  29. [29] Pinsky R.G., Positive Harmonic Functions and Diffusion, Cambridge Stud. Adv. Math., vol. 45, Cambridge University Press, Cambridge, 1995. Zbl0858.31001MR1326606
  30. [30] Pinsky R.G., Second order elliptic operators with periodic coefficients: Criticality theory, perturbations, and positive harmonic functions, J. Funct. Anal.129 (1) (1995) 80-107. Zbl0826.35030MR1322643
  31. [31] Protter Murray H., Weinberger Hans F., Maximum Principles in Differential Equations, Prentice–Hall, Englewood Cliffs, NJ, 1967. Zbl0153.13602MR219861
  32. [32] Rossi L., Non-existence of positive solutions of fully nonlinear elliptic equations in unbounded domains, Commun. Pure Appl. Anal.7 (1) (2008) 125-141. Zbl1187.35076MR2358359
  33. [33] Troianiello G.M., Elliptic Differential Equations and Obstacle Problems, Plenum Press, New York, 1987. Zbl0655.35002MR1094820

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.